Alert archive / New Mexico / High Wind Warnings in 2016
High Wind Warning 32, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 26, 2016, 12:09 PM MST for Eddy County, New Mexico. It took effect at Nov 27, 2016, 7:00 AM MST. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2016, 12:09 PM MST (19:09 UTC)
- In effect from
- Nov 27, 2016, 7:00 AM MST
- Expired
- Nov 28, 2016, 9:50 PM MST
- In force
- 39 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
204 WWUS74 KMAF 261909 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 109 PM CST SAT NOV 26 2016 ...HIGH WIND WARNING GUADALUPE MOUNTAINS SUNDAY THROUGH MONDAY... .THE APPROACH OF AN UPPER LEVEL STORM SYSTEM ACCOMPANIED BY STRONG WINDS ALOFT WILL RESULT IN INCREASING WIND SPEEDS ACROSS THE GUADALUPE MOUNTAINS SUNDAY THROUGH MONDAY. THE SOUTHWEST WIND IS EXPECTED TO INCREASE ABOVE 40 MPH THROUGH THE HIGHER ELEVATIONS AND THROUGH THE PASS. NMZ027-TXZ258-271000- /O.UPG.KMAF.HW.A.0022.161127T1400Z-161129T0000Z/ /O.NEW.KMAF.HW.W.0032.161127T1400Z-161129T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1209 PM MST SAT NOV 26 2016 ...HIGH WIND WARNING IN EFFECT FROM 7 AM SUNDAY TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 5 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SUNDAY THROUGH MONDAY AFTERNOON. * WINDS...WEST 35 TO 50 MPH WITH GUSTS TO 65 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && STROBIN $$
7 follow-up statements
676 WWUS74 KMAF 270908 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 308 AM CST SUN NOV 27 2016 ...A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS THROUGH MONDAY... ...A WIND ADVISORY IS IN EFFECT FOR THE SOUTHEAST NEW MEXICO PLAINS...NORTHWEST PERMIAN BASIN...UPPER TRANS PECOS...AND VAN HORN HIGHWAY 54 CORRIDOR THIS AFTERNOON... .AN UPPER LEVEL STORM SYSTEM WILL DEEPEN ACROSS THE WESTERN U.S. BRINGING INCREASED WINDS THE NEXT SEVERAL DAYS. STRONG WEST WINDS ARE EXPECTED IN THE MOUNTAINS WITH VERY WINDY CONDITIONS SPREADING INTO THE LOWER ELEVATIONS IN THE ADJACENT PLAINS. WINDS WILL DIMINISH SOME OVERNIGHT THEN INCREASE AGAIN ON MONDAY. THE POTENTIAL EVEN EXISTS FOR THESE STRONG WINDS TO CONTINUE INTO TUESDAY. TXZ074-272145- /O.EXA.KMAF.HW.W.0032.161127T1400Z-161129T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 308 AM CST SUN NOV 27 2016 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST MONDAY. * TIMING...TODAY THROUGH MONDAY AFTERNOON. * WINDS...TODAY...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH ABOVE 6000 FT. MONDAY...WEST 40 TO 55 WITH GUSTS TO 70 MPH ABOVE 5000 FT. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ258-272145- /O.CON.KMAF.HW.W.0032.161127T1400Z-161129T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 208 AM MST SUN NOV 27 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM MST MONDAY... * TIMING...TODAY THROUGH MONDAY AFTERNOON. * WINDS...TODAY...WEST 35 TO 55 MPH WITH GUSTS TO 70 MPH. MONDAY...WEST 40 TO 60 GUSTS TO 75 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ045-046-050-057>060-272145- /O.NEW.KMAF.WI.Y.0020.161127T1800Z-161128T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...VAN HORN...PECOS...MENTONE...KERMIT 308 AM CST SUN NOV 27 2016 /208 AM MST SUN NOV 27 2016/ ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING. * TIMING...THIS AFTERNOON * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...LOOSE ITEMS SUCH AS TRASH CANS AND TARPS COULD BE MOVED OR BECOME AIR BORNE AND SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
618 WWUS74 KMAF 272115 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 315 PM CST SUN NOV 27 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ MONDAY FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS...PARTS OF THE WESTERN LOW ROLLING PLAINS AND PERMIAN BASIN...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS.. .AN UPPER LEVEL STORM SYSTEM WILL DEEPEN ACROSS THE WESTERN U.S.... BRINGING INCREASED WINDS THE NEXT SEVERAL DAYS. STRONG WEST WINDS ARE EXPECTED IN THE MOUNTAINS...WITH VERY WINDY CONDITIONS SPREADING ONTO THE ADJACENT PLAINS. WINDS WILL DIMINISH SOMEWHAT OVERNIGHT...THEN INCREASE AGAIN ON MONDAY. THE POTENTIAL EVEN EXISTS FOR THESE STRONG WINDS TO CONTINUE INTO TUESDAY. NMZ027-TXZ074-258-281000- /O.CON.KMAF.HW.W.0032.000000T0000Z-161129T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 315 PM CST SUN NOV 27 2016 /215 PM MST SUN NOV 27 2016/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ MONDAY... * TIMING...UNTIL 6 PM CST /5 PM MST/ MONDAY. * WINDS...TODAY...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH ABOVE 6000 FT. MONDAY...WEST 40 TO 55 WITH GUSTS TO 70 MPH ABOVE 5000 FT. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ045-046-050-057>060-280000- /O.CON.KMAF.WI.Y.0020.000000T0000Z-161128T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...VAN HORN...PECOS...MENTONE...KERMIT 315 PM CST SUN NOV 27 2016 /215 PM MST SUN NOV 27 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...LOOSE ITEMS SUCH AS TRASH CANS AND TARPS COULD BE MOVED OR BECOME AIR BORNE AND SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
621 WWUS74 KMAF 280040 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 640 PM CST SUN NOV 27 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ MONDAY FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS... .AN UPPER LEVEL STORM SYSTEM HAS DEEPENED ACROSS THE WESTERN U.S...BRINGING INCREASED WINDS. STRONG WEST WINDS ARE OCCURRING IN THE MOUNTAINS...WITH VERY WINDY CONDITIONS SPREADING ONTO THE ADJACENT PLAINS. WINDS WILL DIMINISH SOMEWHAT OVERNIGHT...THEN INCREASE AGAIN ON MONDAY. THE POTENTIAL EVEN EXISTS FOR THESE STRONG WINDS TO CONTINUE INTO TUESDAY. NMZ027-TXZ074-258-281100- /O.CON.KMAF.HW.W.0032.000000T0000Z-161129T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 640 PM CST SUN NOV 27 2016 /540 PM MST SUN NOV 27 2016/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ MONDAY... * TIMING...UNTIL 6 PM CST /5 PM MST/ MONDAY. * WINDS...TODAY...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH ABOVE 6000 FT. MONDAY...WEST 40 TO 55 WITH GUSTS TO 70 MPH ABOVE 5000 FT. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS AND TRACTOR TRAILERS. AIRCRAFT MAY ENCOUNTER SEVERE TURBULENCE IF FLYING OVER THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
019 WWUS74 KMAF 280900 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 AM CST MON NOV 28 2016 ...A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM CST /10 PM MST/ THIS EVENING FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS... ...A WIND ADVISORY IS IN EFFECT FROM 10 AM CST /9 AM MST UNTIL 6 PM CST/ 5 PM MST THIS EVENING FOR EDDY AND REEVES COUNTIES...THE VAN HORN HIGHWAY 54 CORRIDOR...AND THE MARFA PLATEAU... .AN UPPER LEVEL STORM SYSTEM HAS DEEPENED ACROSS THE WESTERN U.S...BRINGING INCREASED WINDS. STRONG WEST WINDS WILL OCCUR IN THE MOUNTAINS...WITH VERY WINDY CONDITIONS SPREADING ONTO THE IMMEDIATE ADJACENT PLAINS. WINDS WILL DIMINISH BY MIDNIGHT TONIGHT. NMZ027-TXZ074-258-282130- /O.EXT.KMAF.HW.W.0032.000000T0000Z-161129T0500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 300 AM CST MON NOV 28 2016 /200 AM MST MON NOV 28 2016/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM CST /10 PM MST/ THIS EVENING... * TIMING...THROUGH THIS EVENING. * WINDS...TODAY...WEST 40 TO 55 WITH GUSTS TO 75 MPH ABOVE 5000 FT. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS AND TRACTOR TRAILERS. AIRCRAFT MAY ENCOUNTER SEVERE TURBULENCE IF FLYING OVER THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-TXZ057-058-080-282130- /O.NEW.KMAF.WI.Y.0021.161128T1600Z-161129T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS...MARFA 300 AM CST MON NOV 28 2016 /200 AM MST MON NOV 28 2016/ ...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING. * TIMING...LATE THIS MORNING THROUGH THIS AFTERNOON * WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS...LOOSE ITEMS MAY BE BLOWN AROUND OR BECOME AIRBORNE. PRECAUTIONS SHOULD BE TAKE TO SECURE THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
885 WWUS74 KMAF 282130 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 330 PM CST MON NOV 28 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM CST /10 PM MST/ THIS EVENING FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR EDDY AND REEVES COUNTIES...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE MARFA PLATEAU... .AN UPPER LEVEL STORM SYSTEM HAS PASSED THROUGH WEST TEXAS AND SOUTHEAST NEW MEXICO...BRINGING INCREASED WINDS. STRONG WEST WINDS ARE OCCURRING IN THE MOUNTAINS...WITH WINDY CONDITIONS ON THE ADJACENT PLAINS. WINDS WILL DIMINISH ON THE PLAINS BY SUNSET...AND IN THE MOUNTAINS BY MIDNIGHT. NMZ027-TXZ074-258-290500- /O.CON.KMAF.HW.W.0032.000000T0000Z-161129T0500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 330 PM CST MON NOV 28 2016 /230 PM MST MON NOV 28 2016/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM CST /10 PM MST/ THIS EVENING... * TIMING...UNTIL 11 PM CST /10 PM MST/ THIS EVENING. * WINDS...TODAY...WEST 35 TO 45 WITH GUSTS TO AROUND 60 MPH ABOVE 5000 FT. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS AND TRACTOR TRAILERS. AIRCRAFT MAY ENCOUNTER SEVERE TURBULENCE IF FLYING OVER THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-TXZ057-058-080-290000- /O.CON.KMAF.WI.Y.0021.000000T0000Z-161129T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS...MARFA 330 PM CST MON NOV 28 2016 /230 PM MST MON NOV 28 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS...LOOSE ITEMS MAY BE BLOWN AROUND OR BECOME AIRBORNE. PRECAUTIONS SHOULD BE TAKE TO SECURE THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
455 WWUS74 KMAF 290007 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 607 PM CST MON NOV 28 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM CST /10 PM MST/ THIS EVENING FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS... .AN UPPER LEVEL STORM SYSTEM HAS PASSED THROUGH WEST TEXAS AND SOUTHEAST NEW MEXICO...BRINGING INCREASED WINDS. STRONG WEST WINDS ARE OCCURRING IN THE MOUNTAINS...AND SHOULD DIMINISH LATE TONIGHT... NMZ028-TXZ057-058-080-290115- /O.EXP.KMAF.WI.Y.0021.000000T0000Z-161129T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS...MARFA 607 PM CST MON NOV 28 2016 /507 PM MST MON NOV 28 2016/ ...WIND ADVISORY HAS EXPIRED... WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ NMZ027-TXZ074-258-290500- /O.CON.KMAF.HW.W.0032.000000T0000Z-161129T0500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 607 PM CST MON NOV 28 2016 /507 PM MST MON NOV 28 2016/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM CST /10 PM MST/ THIS EVENING... * TIMING...UNTIL 11 PM CST /10 PM MST/ THIS EVENING. * WINDS...TODAY...WEST 35 TO 45 WITH GUSTS TO AROUND 60 MPH ABOVE 5000 FT. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS AND TRACTOR TRAILERS. AIRCRAFT MAY ENCOUNTER SEVERE TURBULENCE IF FLYING OVER THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
991 WWUS74 KMAF 290450 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1050 PM CST MON NOV 28 2016 NMZ027-TXZ074-258-290600- /O.CAN.KMAF.HW.W.0032.000000T0000Z-161129T0500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 1050 PM CST MON NOV 28 2016 /950 PM MST MON NOV 28 2016/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WARNING. HIGH WINDS ARE NOT EXPECTED ANY LONGER IN THE DAVIS AND GUADALUPE MOUNTAINS. THEREFORE THE WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 26, 10:45 AM MST, 1 hour 24 minutes earlier.
Area forecast discussion, Nov 26, 10:45 AM MST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1145 AM CST Sat Nov 26 2016
.DISCUSSION...
Please see the 18z aviation discussion below.
&&
.AVIATION...
Low clouds and fog will persist into the early afternoon with IFR
ceilings and visibility gradually becoming MVFR by mid afternoon.
Redevelopment of IFR conditions is expected at TAF locations
later this evening and continuing overnight.
&&
.PREV DISCUSSION... /issued 316 AM CST Sat Nov 26 2016/
DISCUSSION...
A lingering strong upper level jet could still produce a few
showers this morning across the forecast area but looking for
precipitation to end by this afternoon as the jet finally pushes
far enough to the east. Temperatures will still remain below
normal today however due to cloud cover persisting.
The next potent Pacific upper level storm system is forecast to
pass north of the forecast area on Sunday with above normal
temperatures and breezy to windy conditions developing areawide.
Strong winds aloft may result in high winds in the Guadalupe
Mountains. A high wind watch remains in effect for that region
Sunday and Sunday night. High winds could also develop across the
Davis Mountains above 6000 feet Sunday night but confidence was
not high enough at this time to issue a watch for that area. There
will also be a slight chance of showers and thunderstorms across
the extreme eastern Permian Basin late Sunday afternoon and Sunday
night as large scale lift increases significantly ahead of a
Pacific cold front.
The upper level storm system is forecast to make only slow progress
eastward and will amplify significantly early next week. This
will allow cooler air and below normal temperatures to invade the
area. Breezy to windy conditions is likely again areawide Monday
with high winds possible again across the Guadalupe Mountains. A
high wind watch has been issued for that region for Monday. The
Davis Mountains above 6000 feet will also be very windy and later
shifts will need to monitor that area also for a watch.
Temperatures will remain at or below normal next Wednesday through
Friday with the potential for more cooler air and precipitation
by Friday and into next weekend as another large Pacific storm
system sets up across the southwest United States.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 55 72 48 67 / 10 10 10 0
Carlsbad 47 71 42 65 / 0 0 0 10
Dryden 54 76 52 76 / 10 10 10 0
Fort Stockton 53 78 47 68 / 0 10 0 0
Guadalupe Pass 47 65 37 53 / 0 0 0 0
Hobbs 48 70 40 58 / 10 0 0 0
Marfa 43 71 38 56 / 0 0 0 0
Midland Intl Airport 54 73 46 66 / 10 10 10 0
Odessa 54 73 47 61 / 10 10 0 0
Wink 51 76 43 66 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from Sunday morning through Monday afternoon for
Guadalupe Mountains of Eddy County.
TX...High Wind Watch from Sunday morning through Monday afternoon for
Guadalupe Mountains.
&&
03/33Hazardous weather outlook, Nov 26, 12:00 PM MST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 100 PM CST SAT NOV 26 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 100 PM CST SAT NOV 26 2016 /1200 PM MST SAT NOV 26 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HIGH WIND WATCH WILL BE IN EFFECT SUNDAY MORNING THROUGH MONDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS INCLUDING GUADALUPE PASS. THERE IS POTENTIAL FOR WIND GUSTS IN EXCESS OF 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Warnings in New Mexico, 2016High Wind Warnings in Texas, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.